| Model Number |
N/A |
| Medical Device Problem Codes |
Fracture (1260); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Bone Fracture(s) (1870); Failure of Implant (1924)
| Date of Event |
07/04/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
Patient was implanted with a cmn femoral nail on an unknown side and experienced a sudden fall which caused implant fracture and greater trochanteric fracture.Hence, patient underwent a revision surgery.
Additional Manufacturer Narrative
Investigation results were made available.1.Event description: it was reported that the patient was implanted with a cmn nail on an unknown date and was revised following a fall of the patient on (b)(6) 2021 due to nail fracture.Harm: s3 - instability, moderate hazardous situation: implant deteriorates, breaks or loses function post-operatively.2.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.3.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed as only the complained product is known.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.5.Conclusion: it was reported that the patient was implanted with a cmn nail on an unknown date and was revised following a fall of the patient on (b)(6) 2021 due to nail fracture.Neither x-rays, operative notes, nor the device or photos of the device were received.Besides the patient fall, further patient factors that may have affected the performance of the device such as bone quality, activity level, and relevant medical history are unknown.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).Based on the lack of medical records, the reported event cannot be confirmed.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
Event or Problem Description
Investigation results are now available.